Florida, 2024

Damaging Winds in Florida, May 10, 2024

May 10, 2024 · NWS JAX · 31 events in 9 counties and zones

Several rounds of strong to severe storms impacted NE FL and SE GA ahead of a cold frontal passage. The 1st wave arrived during the morning hours, and the second one with the cold front in the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Several rounds of strong to severe storms impacted NE FL and SE GA ahead of a cold frontal passage. The 1st wave arrived during the morning hours, and the second one with the cold front in the afternoon. Damaging winds of 55-75 with the morning Training of storms produced localized flooding rainfall across inland SE GA and the Suwannee River Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 10, 2:15 AM EST, 4 hours 40 minutes earlier.

Area forecast discussion, May 10, 2:15 AM EST, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
315 AM EDT Fri May 10 2024

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
Issued at 313 AM EDT Fri May 10 2024

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Rather complex weather pattern for today as several rounds of
strong to severe storms expected ahead of cold frontal passage
with 1st one arriving during the morning hours, with a secondary
storm complex this afternoon moving front NW to SE across the
region, followed by a lingering strong to severe storm threat with
the actual cold frontal passage across SE GA during the late
afternoon hours and NE FL during the evening hours before finally
pushing south of the region around midnight tonight. Damaging
winds remain the main threat from these storm complexes as they
move quickly through, but large hail and/or isolated tornadoes
cannot be ruled out. Training of storms will lead to excessive
rainfall potential as well with SE GA counties under the main
threat of localized flooding due to wetter antecedent conditions
and the heavy rainfall that already occurred Thursday afternoon,
while NE FL missed out on most of the heavy rainfall yesterday, so
should be able to handle the waves of heavy rainfall with any
localized flooding issues confined to urban areas. Max temps will
be tricky as the wave of morning storms will hinder daytime
heating but a break in between the 2 storm complexes should still
lead to highs in the lower 80s across SE GA, while a bit more
sunshine ahead of the storm complexes across NE FL should lead to
highs mainly in the mid/upper 80s, while some lower 90s may still
be reached mainly across Marion/Putnam/St. Johns and Flagler
counties. Following the last round of strong to severe storms with
the cold frontal passage this evening, expect clearing skies
during the overnight hours as winds become North around 10 mph and
a cooler/drier airmass filters into the region towards morning
with lows near 60 across SE GA and in the mid/upper 60s across NE
FL by sunrise Saturday morning.

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 313 AM EDT Fri May 10 2024

The cold front will have essentially cleared the region by the
start of Saturday, with weak high pressure building in throughout
the day. The pressure gradient behind the front will not be
particularly strong, and therefore winds will not really increase
diurnally, and in fact may subside a bit throughout the day. The
more northerly component with the wind should allow a bit of a sea
breeze to develop, though will likely not penetrate much further
inland than the I-95/St. Johns River corridor. Otherwise, a mostly
sunny and seasonably warm day, near to slightly above 80 north and
upper 80s to near 90 south, dropping into the upper 50s to low/mid
60s Saturday Night.

Broad high pressure moves more overhead on Saturday Night and
through Sunday, which will persist fair weather and light winds to
end the weekend with just some high clouds starting to fill in
overhead. A sea breeze will develop once again with the light
winds during the afternoon, with temps topping out in the 80s
before the boundary moves across eastern areas. More cloud cover
will result in a bit milder lows Sunday Night, generally 60s to
near 70 by the coast and St. Johns River.

&&

.LONG TERM...
(Monday through Thursday)
Issued at 313 AM EDT Fri May 10 2024

High pressure moves offshore Monday, with a much more unsettled
pattern looking to take shape for most of this period. A frontal
system approaches the area with a warm front passage on Monday,
followed by the trailing cold front Tuesday and into Wednesday.
The boundary looks to stall almost directly over the CWA around
the Wednesday/Thursday time frame, with several shortwaves moving
across the area and maintaining chances for showers and t'storms
before more of a "kicker" front approaches towards the end of the
week. Temperatures start this period near to slightly below
average with the unsettled weather, then towards near to slightly
above average by Wednesday/Thursday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1245 AM EDT Fri May 10 2024

Layer of IFR/MVFR CIGS already develop at GNV and other pockets of
inland NE FL which are expected to push into all other TAF sites
in the 09-12Z time frame and will remain in place until showers
and storms from 1st wave pushes into the TAF sites through the
morning hours 12-15Z with IFR VSBYS/MVFR CIGS and gusty winds to
at least 30 knots for now at the TAF sites. Will need to show
trend for afternoon/evening round of storms with a PROB30 group to
cover current uncertainty for timing of 2nd round ahead of the
cold frontal passage which is expected to take place just prior to
the end of the TAF package in the 02-06Z time frame at TAF sites.

&&

.MARINE...
Issued at 313 AM EDT Fri May 10 2024

Offshore Southwest to West flow will remain at SCEC (Small Craft
Exercise Caution) levels (15-20 knots) ahead of the cold frontal
passage Today into this evening with the main marine hazard with
strong to severe storms with damaging wind threat impacting the
waters in several waves through this evening. Winds shift to the
North at SCEC levels after midnight tonight behind the cold
frontal passage and spread across the local waters. These winds
become onshore/NE on Saturday and weaken to 10-15 knots as the
weak high pressure ridge builds over the waters for the weekend
with weak pressure gradient and No headlines expected with local
sea breezes during the afternoon hours. The old frontal boundary
lifts back to the North as a warm frontal boundary on Monday and
stalls across the local waters on Tuesday as several waves of low
pressure track along this feature. Increasing SE winds on Monday
to possible Small Craft Advisory levels will shift to South and
Southwest on Tuesday as the waves moving along the frontal
boundary with a more unsettled pattern of showers and storms at
times, with heavy rainfall and gusty wind threat at times early
next week.

Rip Currents: Low to Moderate risk of rip currents expected Today
through the weekend with surf/breakers around 2 feet, before
onshore/SE flow increases on Monday with a potential for solid
Moderate to High Risk of rip currents.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  83  59  82  59 / 100  20   0   0
SSI  82  65  79  64 / 100  20   0   0
JAX  86  64  84  61 / 100  40   0   0
SGJ  90  68  83  64 /  80  60   0   0
GNV  89  66  87  60 /  80  60   0   0
OCF  90  68  89  62 /  50  70   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, May 10, 1:15 AM EST, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
215 AM EDT Fri May 10 2024

GAZ132>135-100700-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
215 AM EDT Fri May 10 2024

...STRONG THUNDERSTORMS WILL IMPACT COFFEE...BACON...JEFF DAVIS AND
APPLING COUNTIES THROUGH 300 AM EDT...

At 215 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Snipesville, or 8 miles southwest of Hazlehurst,
moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph, nickel size hail, excessive
         cloud-to-ground lightning, and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Minor flooding due to heavy rainfall is possible.
         Excessive cloud-to-ground lightning is occurring.

Locations impacted include...
Douglas, Baxley, Hazlehurst, Alma, Broxton, Ambrose, Graham,
Surrency, Plant Hatch, and Nicholls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3189 8212 3190 8211 3178 8212 3143 8237
      3142 8248 3147 8250 3147 8263 3141 8263
      3142 8314 3147 8314 3151 8308 3161 8306
      3166 8300 3179 8299 3178 8287 3192 8268
      3196 8256 3195 8249 3197 8248
TIME...MOT...LOC 0615Z 283DEG 27KT 3175 8267

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

HESS
Special weather statement, May 10, 1:50 AM EST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
250 AM EDT Fri May 10 2024

GAZ134>136-151-100715-
Pierce GA-Bacon GA-Appling GA-Wayne GA-
250 AM EDT Fri May 10 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PIERCE...EAST
CENTRAL BACON...WESTERN WAYNE AND SOUTHEASTERN APPLING COUNTIES
THROUGH 315 AM EDT...

At 250 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Alma, moving east at 30 mph.

HAZARD...Wind gusts around 40 mph, penny size hail, and minor
         flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Screven and Odum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3156 8240 3169 8239 3172 8194 3143 8197
TIME...MOT...LOC 0650Z 272DEG 28KT 3161 8232

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

HESS
Special weather statement, May 10, 5:24 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
624 AM EDT Fri May 10 2024

GAZ136-151-152-250-101100-
Pierce GA-Brantley GA-Wayne GA-Northern Ware GA-
624 AM EDT Fri May 10 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PIERCE...
BRANTLEY...EAST CENTRAL WARE AND SOUTH CENTRAL WAYNE COUNTIES THROUGH
700 AM EDT...

At 624 AM EDT, Doppler radar was tracking a strong thunderstorm over
Boggy Bay, or near Waycross, moving northeast at 50 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Waycross, Blackshear, Nahunta, Hickox, Boggy Bay, Braganza, Raybon,
Fort Mudge, Atkinson, and Needham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3147 8195 3120 8179 3101 8236 3101 8237
      3117 8247
TIME...MOT...LOC 1024Z 242DEG 42KT 3114 8234

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DUBOIS
Special weather statement, May 10, 5:55 AM EST, 1 hour before
Special Weather Statement
National Weather Service Jacksonville FL
655 AM EDT Fri May 10 2024

GAZ132>135-149-151-250-101145-
Pierce GA-Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
Northern Ware GA-
655 AM EDT Fri May 10 2024

...STRONG THUNDERSTORMS WILL IMPACT COFFEE...WEST CENTRAL PIERCE...
NORTHERN ATKINSON...NORTHWESTERN WARE...BACON...JEFF DAVIS AND
APPLING COUNTIES THROUGH 745 AM EDT...

At 655 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tarrytown to 7 miles southeast of Ocilla.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Douglas, Baxley, Hazlehurst, Alma, Pearson, Willacoochee, Broxton,
Ambrose, Graham, and Plant Hatch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3193 8232 3194 8228 3190 8219 3191 8213
      3119 8247 3130 8298 3138 8312 3140 8314
      3146 8315 3151 8308 3161 8306 3166 8300
      3174 8300 3179 8296 3178 8287 3192 8268
      3193 8259 3196 8256 3195 8249 3197 8248
TIME...MOT...LOC 1055Z 274DEG 28KT 3232 8249 3149 8319

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

DUBOIS
Special weather statement, May 10, 6:29 AM EST, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
729 AM EDT Fri May 10 2024

FLZ021-035-120-220-236-322-422-522-GAZ162-163-250-350-101215-
Southeastern Columbia FL-Western Alachua FL-Western Hamilton FL-
Eastern Hamilton FL-Southwestern Columbia FL-Northern Columbia FL-
Suwannee FL-Gilchrist FL-Clinch GA-Echols GA-Northern Ware GA-
Southern Ware GA-
729 AM EDT Fri May 10 2024

...STRONG THUNDERSTORMS WILL IMPACT GILCHRIST...WEST CENTRAL
ALACHUA...SUWANNEE...COLUMBIA...HAMILTON...ECHOLS...WEST CENTRAL WARE
AND CLINCH COUNTIES THROUGH 815 AM EDT...

At 729 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nashville to 13 miles west of Perry.
Movement was southeast at 60 mph.

HAZARD...Wind gusts of 45 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake City, Live Oak, Jasper, Homerville, Trenton, Jennings, White
Springs, Bell, Fargo, and Argyle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until noon EDT for
northern Florida...and southeastern Georgia.

&&

LAT...LON 3063 8314 3080 8313 3085 8309 3087 8297
      3117 8297 3111 8243 2954 8265 2956 8266
      2965 8296 2981 8293 2983 8289 2989 8288
      3008 8307 3010 8321 3018 8325 3026 8325
      3039 8317 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 1129Z 297DEG 54KT 3117 8323 3003 8379

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

DUBOIS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

31 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Suwannee

When
May 10, 6:55 AM EST to 7:35 AM EST
Where
Suwannee County, 2.01 mi NNE of Lancaster to 3.75 mi ENE of Wellborn
Measured
87 kt (100 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
30.277, -83.186

An NWS Survey Team determined that very intense straight-line |wind damage occurred Friday morning, May 10, 2024, across a large |part of Suwannee County due to a powerful squall line. Timing of |the event was from 7:55 AM to 8:35 AM, based on a combination of |surface observations and radar images. Highest measured wind gusts|recorded was between 60 and 73 mph at the Live Oak Florida Automated|Weather Network (FAWN) weather station (site id LIOF1) from |8:15 AM to 8:30 AM.

Damage consisted of many downed softwood or hardwood trees, either|snapped or uprooted. Powerlines were also downed. Tree damage was|found approximately 15 miles southwest of Live Oak, as well as|over north portion of the city limits of Live Oak, and eastward |toward White Springs and Wellborn. An outbuilding located 4 miles |north of Live Oak, just north of Interstate 10, was destroyed. |Additionally, a sign was blown down and another small structure |was rolled over, with this damage located approximately 2 miles |north-northeast of Live Oak along Ohio Avenue South. Given the |amount of tree and structure damage, estimated peak wind gusts |were in the 80 to 100 mph range.

Thunderstorm Wind, Suwannee

When
May 10, 7:15 AM EST
Where
Suwannee County, 2.39 mi SSW of Padlock
Measured
56 kt (64 mph) estimated gust
Reported by
Utility Company
Coordinates
30.200, -82.990

Over 70% of Suwannee County was without power due to wind damage to trees and utility equipment.

Thunderstorm Wind, Columbia

When
May 10, 7:25 AM EST
Where
Columbia County, 6.07 mi NNW of Bass
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
30.182, -82.735

Large, old, water oaks were snapped and some trees twisted along SW Birley Ave and Suwannee Downs Road. Lawn furniture was displaced. Widespread power outages were reported.

Thunderstorm Wind, Columbia

When
May 10, 7:25 AM EST
Where
Columbia County, 3.63 mi SE of Winfield
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.240, -82.630

About 20% of the county was without power due to wind damage to trees and utility equipment across the county.

Thunderstorm Wind, Hamilton

When
May 10, 7:30 AM EST
Where
Hamilton County, 2.48 mi WNW of Purvis Still
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
30.440, -82.790

A mesonet station about 5 miles SW of Belmont measured a wind gust of 58 mph.

Thunderstorm Wind, Columbia

When
May 10, 7:30 AM EST to 7:35 AM EST
Where
Columbia County, 1.53 mi SSW of Watertown
Measured
62 kt (71 mph) measured gust
Reported by
Emergency Manager
Coordinates
30.161, -82.613

A large tree snapped near the base of the trunk and fell onto a mobile home causing total destruction to part of the home along SE Beadie Dr. Time was estimated by nearby AWOS station KLCQ Lake City that measured a gust of 71 mph at 7:35 AM EDT. No injuries were reported.

Thunderstorm Wind, Columbia

When
May 10, 7:35 AM EST
Where
Columbia County, Five Pts
Measured
62 kt (71 mph) measured gust
Reported by
AWOS
Coordinates
30.180, -82.580

The Lake City AWOS at the airport measured a wind gust of 71 mph.

Thunderstorm Wind, Baker

When
May 10, 7:48 AM EST
Where
Baker County, 3.29 mi NNE of Sanderson
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
30.290, -82.240

Numerous large, old oak trees were blown down NE of Sanderson. Some older buildings were damaged. Power outages occurred. The time of damage was based on radar.

Thunderstorm Wind, Baker

When
May 10, 7:50 AM EST
Where
Baker County, 0.69 mi S of Macclenny
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
30.270, -82.120

Tree limbs were broken and some shingles blown off. The time of damage was based on radar.

Thunderstorm Wind, Alachua

When
May 10, 7:50 AM EST
Where
Alachua County, 0.85 mi SSE of Spring Hill
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.818, -82.527

A large tree fell across CR 235A blocking both lanes near the intersection with NW 178th Ave. Photo was taken by Alachua Police. Time was estimated by radar.

Thunderstorm Wind, Bradford

When
May 10, 7:55 AM EST
Where
Bradford County, 2.16 mi NNE of New River
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.000, -82.260

Trees were blown down across personal property. The time of damage was based on radar.

Thunderstorm Wind, Baker

When
May 10, 8:00 AM EST to 8:05 AM EST
Where
Baker County, 4.78 mi SE of Taylor
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.392, -82.213

The public reported that multiple trees were uprooted, a metal roof was blown off an outbuilding and another outbuilding was destroyed and its debris was blown across the yard along Williams Way in Glen Saint Mary, FL. Later, FDEM conducted a storm survey of the Glen Saint Mary area. They found extensive damage to a mobile home and a couple of outbuildings destroyed along Wassie Fish Rd. More mobile homes suffered damage along Frank Combs Rd and Altmans Way.

Thunderstorm Wind, Nassau

When
May 10, 8:05 AM EST
Where
Nassau County, 0.69 mi N of Bryceville
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.390, -81.930

Trees were snapped and powerlines were downed along Ford Rd, Church Ave, and Thomas Trails Rd in Bryceville. OREMC and FPL had about 3,000 customers temporarily without power in Nassau County. The time of damage was based on nearby wind gusts observations.

Thunderstorm Wind, Alachua

When
May 10, 8:10 AM EST
Where
Alachua County, 1.57 mi NW of Cannons
Measured
37 kt (43 mph) measured gust
Property damage
$5,000
Reported by
Public
Coordinates
29.616, -82.348

A large tree uprooted and fell on a house along SW 19th St in Gainesville, FL. The tree caused unknown damage to the house but appears to be roof damage. Photo was taken by Nancy Heiser. Time was determined by nearby observation station 2025W Fswn Sweetwater Wetlands Park which measured a gust of 43 MPH at 1310Z.

Thunderstorm Wind, Duval

When
May 10, 8:20 AM EST
Where
Duval County, 0.73 mi NW of Riverview
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.439, -81.687

A business roof had damage along Dunn Ave. Multiple trees fell in NW Jacksonville. A large tree fell on a car near Len Turner Rd and Trout River Blvd. Large trees fell on homes causing roof damage in Trout River and Dunns Crossing. Trees also fell on powerlines along Broward Rd. The time of damage was based on the 64 mph wind gust at JAX International Airport.

Thunderstorm Wind, Duval

When
May 10, 8:20 AM EST
Where
Duval County, (Jax)jacksnville Int
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
30.500, -81.680

The ASOS at the Jacksonville Airport measured a wind gust of 64 mph. The MMTS equipment was damaged and a rotting tree fell over at the NWS Jacksonville office.

Thunderstorm Wind, Duval

When
May 10, 8:20 AM EST
Where
Duval County, 1.22 mi N of Pickettville
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.388, -81.748

Multiple trees down in the westside of Jacksonville. A tree fell down along I-295 W between the Pritchard Rd and Commonwealth Ave. Trees also uprooted along Dunmire Ave. A tree fell in front of a house and caused some roof damage. Time was estimated by radar.

Thunderstorm Wind, Duval

When
May 10, 8:24 AM EST
Where
Duval County, 0.6 mi E of (Nip)nas Jacksonvill
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
30.220, -81.670

The AWOS at NAS Jacksonville measured a wind gust of 59 mph.

Thunderstorm Wind, Duval

When
May 10, 8:25 AM EST
Where
Duval County, 1.33 mi WNW of Cedar Hills
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.279, -81.750

A large tree branch broke off an oak tree and fell onto the roof of a house causing roof damage along Betsy Dr.

Thunderstorm Wind, Duval

When
May 10, 8:30 AM EST
Where
Duval County, 1.38 mi ESE of Jacksonville
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
30.340, -81.650

At least 11 schools were without power across Duval County due to wind damage to utility equipment. Trees were blown down countywide, and some fell onto homes. Report from NWS employee onsite with Duval FR and EM.

Thunderstorm Wind, Duval

When
May 10, 8:30 AM EST
Where
Duval County, 1.38 mi N of Cosmo
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
30.390, -81.520

A wind gust of 60 mph was measured at the mesonet site near Fort Caroline.

Thunderstorm Wind, Duval

When
May 10, 8:35 AM EST
Where
Duval County, 1.41 mi ENE of Aldridge
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.459, -81.579

A tree uprooted and fell through the kitchen door of a house near Yellow Bluff Rd and New Berlin Rd. Fences were also damaged in the Oceanway area. Time was estimated by radar.

Thunderstorm Wind, Duval

When
May 10, 8:40 AM EST
Where
Duval County, 2.16 mi SSW of Lake Forest
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
30.320, -81.640

A mesonet station in Jacksonville measured a wind gust of 73 mph.

Thunderstorm Wind, Duval

When
May 10, 8:40 AM EST
Where
Duval County, 0.91 mi SW of Ft George Is
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
30.390, -81.440

The mesonet station at Jacksonville Fire Station 40 about 2 miles WNW of Mayport measured a wind gust of 58 mph.

Thunderstorm Wind, Duval

When
May 10, 8:42 AM EST
Where
Duval County, (Nrb)nas Mayport
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
30.380, -81.420

The Mayport Naval Station AWOS measured a wind gust of 61 mph.

Thunderstorm Wind, Duval

When
May 10, 8:44 AM EST
Where
Duval County, 1.5 mi NNW of Ft Caroline Shrs
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
30.390, -81.480

A mesonet site near Fort Caroline measured a wind gust of 69 mph.

Thunderstorm Wind, Putnam

When
May 10, 8:45 AM EST
Where
Putnam County, 0.21 mi NNW of Peniel
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.623, -81.701

A large tree was blown down onto a home along Acre Lane and caused significant damage.

Thunderstorm Wind, Duval

When
May 10, 8:47 AM EST
Where
Duval County, 1.82 mi NE of Ft George Is
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
30.420, -81.410

A mesonet site at Huguenot Park measured a wind gust of 65 mph.

Thunderstorm Wind, Duval

When
May 10, 8:52 AM EST
Where
Duval County, 0.69 mi N of Neptune Beach
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.310, -81.400

Trees were damage and power lines blown down along Neptune Lane. The time of damage was based on radar.

Thunderstorm Wind, Duval

When
May 10, 8:52 AM EST
Where
Duval County, (Nrb)nas Mayport
Measured
57 kt (66 mph) measured gust
Reported by
AWOS
Coordinates
30.380, -81.420

The AWOS at Naval Station Mayport measured a wind gust of 66 mph.

Thunderstorm Wind, Duval

When
May 10, 8:53 AM EST
Where
Duval County, (Crg)craig Fld Jacks
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
30.330, -81.520

The Craig Airport ASOS measured a wind gust of 62 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2024Every state in 2024This day in weather historyWarnings in Florida, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1171252, 1171237, 1171228, 1171238, 1171240, 1175456, 1171241, 1171229, 1171230, 1174626, 1171231, 1171232, 1171234, 1174645, 1171233, 1171242, 1175482, 1171243, 1175483, 1171239, 1171244, 1175484, 1171245, 1171251, 1171250, 1171246, 1171235, 1171249, 1171236, 1171247, 1171248.